# Public Health and Heath Planning Council Health Planning Committee Workgroup ED Overcrowding: EMS Levers Agenda

August 23, 2023 10:15am - 1:15pm Concourse Level Meeting Room 6

## 10:15am Welcome remarks and Introductions: Dr. Rugge

# 10:25am Health Planning Committee Roles and Responsibilities: Dr. Rugge and Ann Monroe: Goal of Committee approval and adoption by PHHPC

#### 10:45am TEMS System and Regulatory Overview (20 Minutes)

Steven Dziura, Deputy Director

NYS DOH, Bureau of EMS and Trauma Systems

- 1. Statutory and Regulatory Overview
  - a. State Emergency Medical Services Council Roles & Responsibilities
  - b. Regional Emergency Medical Services Councils Roles & Responsibilities
  - c. State Trauma Advisory Committee
  - d. Emergency Medical Services for Children Committee
  - e. Department of Health Roles & Responsibilities
- 2. EMS System Overview
  - a. Emergency
    - i. 911 Public Safety Answering Points (PSAP)
    - ii. First Response Services
    - iii. Ambulance Services
  - b. Interfacility Patient Transportation
- 3. EMS System Sustainability
- 4. EMS Reimbursement Overview
  - a. Insurance Reimbursement
  - b. Contract Reimbursement
  - c. Taxing Districts

#### 11:05am ET3 Program Update (15 Minutes)

Ryan Greenberg, Director

NYS DOH, Bureau of EMS and Trauma Systems

- 1. Overview of CMS ET3 Program
  - a. Services
  - b. Payment Structure
  - c. Participating Ambulance Services
- 2. Update on CMS ET3 Discontinuation of the Program
- 3. Future Programs to Reduce Hospitalizations
  - a. Telemedicine, Alternate Destinations, and Treatment-in-Place
  - b. Community Paramedicine Demonstration Project

### 11:20am 911 PSAP Nurse Navigation: (15 Minutes)

Sean Burton, National Director of Integrated Healthcare Global Medical Response (GMR)

- 1. Program Overview
  - a. What is 911 PSAP Nurse Navigation
  - b. Who is using the 911 PSAP Nurse Navigation Program
- 2. Program Outcomes
  - a. Program Success Stories / Data
  - b. Program Obstacles

### 11:35am EMTs & Paramedics in Hospital Emergency Departments (15 Minutes)

Dr. Christopher Tanski, Associate Chief Medical Officer Upstate University SUNY Health Science Center

- 1. Program Overview
  - a. Program Purpose/Evolution/Services
  - b. Patient Referrals
  - c. Program Integration
  - d. Funding/Reimbursement
- 2. Program Outcomes
  - a. Program Success Stories / Data
  - b. Program Obstacles

### 11:50am Pre-Hospital Community Paramedicine (15 minutes)

Steven Kroll, Executive Director and Chief Delmar-Bethlehem EMS

- 1. Program Overview
  - a. Program Purpose/Evolution/Services
  - b. Patient Referrals
  - c. Program Integration
  - d. Funding/Reimbursement
- 2. Program Outcomes
  - a. Program Success Stories / Data
  - b. Program Obstacles

#### 12:05pm Post Hospital Community Paramedicine (15 minutes)

Mark Spiezio, Chief Operating Officer Cambridge Valley Rescue Squad

- 1. Program Overview
  - a. Program Purpose/Evolution/Services
  - b. Patient Referrals
  - c. Program Integration
  - d. Funding/Reimbursement
- 2. Program Outcomes
  - a. Program Success Stories / Data
  - b. Program Obstacle

## 12:20pm Discussion

# 1:00pm 2023-24 HPC Activities Overview - Review and Submittal to PHHPC

Closing Remarks and Next Steps: Dr. Rugge